Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 37, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 27, 2017, 4:37 PM EDT for Brevard County, Orange County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2017, 4:37 PM EDT (20:37 UTC)
- Expired
- Jun 27, 2017, 5:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Orange County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071
WUUS52 KMLB 272037
SVRMLB
FLC009-095-272130-
/O.NEW.KMLB.SV.W.0037.170627T2037Z-170627T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
437 PM EDT TUE JUN 27 2017
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northwestern Brevard County in Florida...
Southeastern Orange County in east central Florida...
* Until 530 PM EDT
* At 437 PM EDT, a severe thunderstorm was located near Canaveral
Groves, or near Port Saint John, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Titusville, Wedgefield, Port Saint John, Titusville Airport and
Sharpes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2835 8102 2835 8108 2846 8118 2858 8088
2861 8072 2847 8072
TIME...MOT...LOC 2037Z 303DEG 9KT 2847 8087
HAIL...<.75IN
WIND...60MPH
$$
Cristaldi2 follow-up statements
981
WWUS52 KMLB 272041
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
441 PM EDT TUE JUN 27 2017
FLC009-095-272130-
/O.CON.KMLB.SV.W.0037.000000T0000Z-170627T2130Z/
Brevard FL-Orange FL-
441 PM EDT TUE JUN 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN BREVARD AND SOUTHEASTERN ORANGE COUNTIES...
At 441 PM EDT, severe thunderstorms were located along a line
extending from near Titusville Airport to near Canaveral Groves to
near Wedgefield, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Titusville, Wedgefield, Port Saint John, Titusville Airport and
Sharpes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2835 8102 2835 8108 2846 8118 2858 8088
2861 8072 2847 8072
TIME...MOT...LOC 2041Z 311DEG 10KT 2852 8076 2846 8087 2847 8101
HAIL...1.00IN
WIND...60MPH
$$
Cristaldi320
WWUS52 KMLB 272124
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
524 PM EDT TUE JUN 27 2017
FLC009-095-272132-
/O.EXP.KMLB.SV.W.0037.000000T0000Z-170627T2130Z/
Brevard FL-Orange FL-
524 PM EDT TUE JUN 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD AND
SOUTHEASTERN ORANGE COUNTIES WILL EXPIRE AT 530 PM EDT...
The storms which prompted the warning have been weakening, with the
strongest storms over south central and southeast Orange County, and
spreading into north central and northeast Osceola County. Therefore
the warning will be allowed to expire.
However heavy rain and frequent lightning will continue with these
thunderstorms.
LAT...LON 2835 8102 2835 8108 2846 8118 2858 8088
2861 8072 2847 8072
TIME...MOT...LOC 2122Z 082DEG 42KT 2840 8099 2841 8111
$$
CristaldiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:30 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 27, 3:30 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 330 PM EDT Tue Jun 27 2017 .DISCUSSION... ...Strong Storms Expected Into This Evening... Tonight...Numerous showers and thunderstorms into early evening will transition toward the coast and near shore Atlantic waters with mid level west to southwest steering winds. Showers/storms may linger into late evening across the Treasure coast and also across nrn areas closer to the remnant surface boundary. Locally heavy rainfall amounts will occur in isolated spots with 2-3 inches possible. Wet microburst potential will be highest through sunset with a diminishing trend to the convection expected this evening. Convection should diminish toward midnight with mostly cloudy skies becoming partly cloudy toward morning. Lows in the lower to mid 70s. Wednesday...Low level flow will veer to onshore near 10 knots in the lower levels with fairly deep moisture lingering across the area. The east coast sea breeze will move gradually inland during the afternoon with highest afternoon coverage of storms across the interior counties. Will keep pops in the scattered range near the coast and likely range well inland to around 60 percent. Highs into the upper 80s near the coast to 90-92 for the interior. Thu-Fri...Surface high will remain positioned over the mid-Atlantic, providing for ESE flow. Abundant moisture will continue to be available, with PWATs above 2.00", leaving little change in PoPs for the period. Best coverage of rainfall will be inland Thursday, with 50-60%, and again Friday, with more coverage pushing toward the northern coastal zones. The Treasure Coast will see the lowest rain chances, with around 30% both days. High temps in the low 90s with mins in the mid 70s. Previous modified extended discussion...Saturday through Tuesday...The forecast across the 4th of July weekend will see gathering moisture over the northern Gulf of Mexico spreading ENE into Old Dixie Fri-Sat. Concentrations across N Florida Panhandle/Peninsula further aided by local SE wind flow around the Atlantic ridge. The associated axis tries to reassert while the eroding trough becomes hard to find by Sat. Building high pressure aloft will also allow local circulations to dominate diurnal convective trends. Hence convective distribution will continue to favor inland locations aided by embedded sea breezes, although coastal locations will not be void, especially from Titusville to Daytona. Rain chances slightly above normal for most places, except near normal for Treasure Coast. Planned fireworks festivities intermingled with displays of lightning from lingering storms into the evening hours. Max Temps in the U80s/L90s with Min Temps M/U70s. && .AVIATION... Scattered to numerous SHRA/TSRA mainly southeast of KLEE-KDED line will affect interior terminals into late afternoon/early evening and coastal terminals into late evening. Temporary low vis/CIGs expected to IFR cat in heaviest rain and strong storms as they affect terminals. VFR conds past late evening and into early Wed morning expected with mid to upper level cloudiness diminishing through the late night hours. Onshore flow on Wed will focus most diurnal convection inland from the east coast near interior terminals into the afternoon hours. && .MARINE... Tonight...Weak frontal boundary will dissipate across the waters through late tonight as winds become onshore toward daybreak Wed. Scattered to numerous showers/storms will affect mainly the near shore waters into late evening and the offshore waters overnight. Seas around 2 ft expected. Wed-Thu...Showers and thunderstorms will be likely in northern marine zones, with ESE flow at 10-15 kts and seas 2-3ft. By Friday, local winds turn SE as the high pressure transitions farther seaward off the Mid-Atlantic Coast. The ridge axis should fully re-establish for Sat locating just north of Central Florida waters and bolstering the prevailing SE flow. Onshore wind flow of 10 to 15 kts will support seas 2-3 feet late week into the weekend. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 87 76 87 / 60 40 30 40 MCO 73 92 75 92 / 50 60 20 50 MLB 74 89 77 88 / 60 40 30 40 VRB 72 90 76 89 / 60 50 30 30 LEE 75 92 75 91 / 40 60 20 60 SFB 73 91 75 91 / 50 60 20 50 ORL 74 91 75 91 / 50 60 20 50 FPR 72 90 75 90 / 60 50 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT/MID/LONG TERM...Volkmer/Smith AVIATION/RADAR...Johnson
Hazardous weather outlook, Jun 27, 10:00 AM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1000 AM EDT Tue Jun 27 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-280300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 100 AM EDT Tue Jun 27 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .DENSE FOG/SMOKE IMPACT... Smoke from a lightning induced wildfire along Interstate 95 near Rockledge yesterday continues to burn and smolder. The smoke will drift into parts of Rockledge and Cocoa. Motorists are urged to use extra caution and be prepared to stop. As the wildfire burns well into the day...mixing will help thin and disperse the smoke. .THUNDERSTORM IMPACT... A high coverage of afternoon showers and thunderstorms is expected today, including over the Space and Treasure Coasts where lightning storms have been more isolated recently. Initial development of storms should occur along the sea breeze as it moves inland from the coast early this afternoon. Coverage and intensity of storms will increase elsewhere through the remainder of the afternoon. The primary hazards will be cloud to ground lightning, gusty winds, and heavy rainfall. Storm motion will be generally toward the northeast around 10 mph but thunderstorms that form as a result of boundary collisions will exhibit slow and erratic movement. .FLOOD IMPACT... Slow moving lightning storms will be capable of producing locally heavy rainfall this afternoon. Rainfall amounts of 2 to 4 inches in a 60 to 90 minute period will be possible in a few spots which will cause temporary flooding of roadways and low lying areas. .RIP CURRENT IMPACT... An east swell will produce a moderate risk of rip currents at the beaches of east central Florida. Always swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms are expected to develop over the mainland this afternoon. Some of the storms are expected to push toward the intracoastal and nearshore Atlantic waters. Mariners are reminded that variable and gusty winds can occur well away from the heaviest rain of a thunderstorm. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered lightning storms are forecast to continue into the Fourth of July weekend. The primary threats will be dangerous lightning strikes, gusty winds, and locally heavy rain. While the highest chances for afternoon thunderstorms is expected across inland areas, coastal locations will still see a threat of lightning activity each day. A moderate risk of rip currents will continue. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today, however spotters are asked to report rainfall amounts of greater than 3 inches or observed flooding. Ulrich/Johnson
In the hours before
Local storm report, Jun 27, 2:35 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND GST DAYTONA BEACH AIRPORT 29.17N 81.07W
06/27/2017 M44 MPH VOLUSIA FL ASOS
38 KNOT GUST FROM THE NORTHEAST.
&&
PGSpecial weather statement, Jun 27, 2:49 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
249 PM EDT TUE JUN 27 2017
FLZ047-053-054-271930-
Southern Brevard County FL-Osceola FL-Indian River FL-
249 PM EDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER...
SOUTHWESTERN BREVARD AND OSCEOLA COUNTIES UNTIL 330 PM EDT...
At 248 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Poinciana to near Lake Kissimmee to near
Kissimmee Prarie Preserve. These storms were moving east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Kissimmee, Saint Cloud, Fellsmere, Lake Kissimmee and Lake Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2828 8161 2835 8112 2835 8103 2773 8058
2764 8089 2764 8106 2801 8138 2808 8135
2809 8144 2814 8146 2814 8149 2826 8156
TIME...MOT...LOC 1848Z 256DEG 1KT 2818 8152 2796 8126 2764 8111
JohnsonSpecial weather statement, Jun 27, 3:20 PM EDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Melbourne FL 320 PM EDT TUE JUN 27 2017 FLZ041-046-141-147-272015- Northern Brevard County FL-Inland Volusia County FL-Seminole FL- Coastal Volusia County FL- 320 PM EDT TUE JUN 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEMINOLE... NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 415 PM EDT... At 319 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near New Smyrna Beach to 7 miles east of Deltona. Movement was southeast at 20 mph. Winds gusts of 40 to 50 mph will be possible with these storms. Locations impacted include... Deltona, Port Orange, New Smyrna Beach, Edgewater, Oak Hill, Scottsmoor and Mims. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2914 8093 2873 8064 2861 8098 2892 8125 TIME...MOT...LOC 1919Z 336DEG 17KT 2905 8097 2895 8110 Cristaldi
Local storm report, Jun 27, 3:45 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
345 PM EDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 5 N BAREFOOT BAY 27.96N 80.53W
06/27/2017 M39 MPH AMZ552 FL MESONET
34 KNOT GUST FROM THE NORTH.
&&
PGSpecial weather statement, Jun 27, 4:11 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
411 PM EDT TUE JUN 27 2017
FLZ047-054-272100-
Southern Brevard County FL-Indian River FL-
411 PM EDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR INDIAN RIVER AND SOUTHEASTERN
BREVARD COUNTIES UNTIL 500 PM EDT...
At 410 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sebastian Highlands to 6 miles southwest
of Palm Bay. Movement was southeast at 10 mph.
Winds of 40 TO 50 mph will be possible with these storms.
Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Indian River Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2759 8078 2764 8078 2764 8080 2801 8083
2805 8050 2775 8035 2761 8030
TIME...MOT...LOC 2010Z 317DEG 8KT 2781 8052 2793 8075
CristaldiSpecial weather statement, Jun 27, 4:14 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
414 PM EDT TUE JUN 27 2017
FLZ045-147-272100-
Northern Brevard County FL-Orange FL-
414 PM EDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD AND
SOUTHEASTERN ORANGE COUNTIES UNTIL 500 PM EDT...
At 413 PM EDT, Doppler radar was tracking a large and strong
thunderstorm near Titusville Airport, moving southeast at 10 mph.
Winds of 40 TO 50 mph will be possible with this storm.
Locations impacted include...
Titusville, Sharpes, Port Saint John, Christmas and Mims.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2850 8061 2836 8094 2861 8106 2861 8097
2868 8097 2873 8083
TIME...MOT...LOC 2013Z 319DEG 23KT 2852 8087
CristaldiThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:16 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 27, 2:25 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| Jun 27, 2:40 PM EDT | Special Marine Warning | MLB | 65 min | |
| Jun 27, 2:49 PM EDT | Special Weather Statement | MLB | Osceola | 41 min |
| Jun 27, 3:20 PM EDT | Special Weather Statement | MLB | Seminole | 55 min |
| Jun 27, 4:11 PM EDT | Special Weather Statement | MLB | Indian River | 49 min |
| Jun 27, 4:14 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| Jun 27, 5:01 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 34 min |
| Jun 27, 5:13 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange, Seminole | 92 min |
| Jun 27, 5:17 PM EDT | Special Weather Statement | MLB | Indian River | 43 min |
| Jun 27, 5:31 PM EDT | Special Weather Statement | MLB | Orange | 59 min |
| Jun 27, 5:45 PM EDT | Special Weather Statement | MLB | Lake | 45 min |
| Jun 27, 6:02 PM EDT | Special Weather Statement | MLB | Saint Lucie | 58 min |
| Jun 27, 6:09 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 51 min |
| Jun 27, 6:45 PM EDT | Special Weather Statement | MLB | Lake | 45 min |
| Jun 27, 6:58 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
| Jun 27, 7:03 PM EDT | Special Weather Statement | MLB | Saint Lucie | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.